Military deaths and hospitalizations blamed on vaping oils

The U.S. Army is warning about the dangers of vaping synthetic cannabinoid oil after about 60 soldiers and Marines in North Carolina and 33 troops in Utah experienced serious medical problems in January.

In a Monday public health alert, the U.S. Army Public Health Center said military personnel have suffered headaches, nausea, vomiting, palpitations, dilated pupils, dizziness, agitation and seizures. All these symptoms are associated with synthetic cannabinoids.

The alert stated that complications from the seizures may have resulted in significant neurologic damage in one soldier and falls/accidents resulting from seizures are blamed for the deaths of two Marines.

Army regulations ban the use of so-called CBD oil or any products derived from marijuana, so some soldiers are using synthetic replacement oil.

The alert warned that the problem has the potential to spread quickly across the Army. Although some vape oils claim to contain CBD oil, CBD, THC, and/or synthetic cannabinoids, many vape oils do not disclose that they may contain illegal and/or potentially hazardous substances to include synthetic cannabinoids, according to the military.

The Associated Press contributed to this report.

Up Next:


  • Popular

  • Recent

Stories you may be interested in - includes Advertiser Stories